Alert archive / Kentucky / Flash Flood Warnings in 2006
Flash Flood Warning 39, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Jul 14, 2006, 6:41 PM EDT for Oldham County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2006, 6:41 PM EDT (22:41 UTC)
- Expired
- Jul 14, 2006, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Oldham County, KY
The radar
The Louisville radar (KLVX), 61 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1062 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLMK 142242 FFWLMK KYC185-150145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 641 PM EDT FRI JUL 14 2006 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY... * UNTIL 945 PM EDT * AT 637 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GRANGE AT 630 PM EDT...EMERGENCY MANAGEMENT REPORTED 3 FEET OF WATER COVERING STATE HIGHWAY 146 AT BUCKNER. OTHER ACCIDENTS HAVE BEEN REPORTED AROUND THE COUNTY DUE TO HIGH WATER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. EVEN MODERN SPORT UTILITY VEHICLES AND LARGE PICK-UP TRUCKS CANNOT BE SAFELY DRIVEN THROUGH FLOOD WATERS. LAT...LON 3835 8556 3834 8536 3848 8539 3844 8558 $$ JSD
2 follow-up statements
000 WGUS73 KLMK 142320 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 718 PM EDT FRI JUL 14 2006 KYC185-150145- OLDHAM KY- 718 PM EDT FRI JUL 14 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR CENTRAL OLDHAM COUNTY... AT 715 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SEVERAL THUNDERSTORMS POISED TO MOVE ACROSS OLDHAM COUNTY. DOPPLER RADAR INDICATED THAT ONE TO TWO INCHES OF RAIN HAD FALLEN ACROSS SOUTHERN OLDHAM COUNTY...WITH A POTENTIAL OF UP TO ONE INCH MORE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GRANGE DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3835 8556 3834 8536 3848 8539 3844 8558 $$ JSD
000 WGUS73 KLMK 150135 FFSLMK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EDT FRI JUL 14 2006 KYC185-150145- OLDHAM KY- 933 PM EDT FRI JUL 14 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE FOR CENTRAL OLDHAM COUNTY AT 945 PM EDT... THE FLOODING HAS RECEDED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON SCHEDULE AT 945 PM EDT. MORE LIGHT RAIN IS EXPECTED FOR THE NEXT 2 HOURS...HOWEVER THE INTENSITY IS TO WEAK TO PRODUCE ADDITIONAL FLOODING. LAT...LON 3835 8556 3834 8536 3848 8539 3844 8558 $$ 04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:15 PM EDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 14, 3:15 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 315 PM EDT FRI JUL 14 2006 .SHORT TERM (TONIGHT AND SATURDAY)... UPPER AIR PATTERN CURRENTLY DEPICTS A QUITE STRONG RIDGE CENTERED ACROSS THE SOUTHERN ROCKIES...EXTENDING EASTWARD ACROSS MISSOURI. A SHARP BUT PROGRESSIVE TROUGH IS CURRENTLY ACROSS THE WESTERN GREAT LAKES...AND WILL MOVE INTO WESTERN NEW ENGLAND BY LATE TOMORROW. LOW PRESSURE WILL MOVE ACROSS MICHIGAN BY EARLY SATURDAY...TRAILING A COLD FRONT THAT WILL CROSS THE OHIO RIVER EARLY TOMORROW. THE MOST IMMEDIATE QUESTION CENTERS ON PRECIPITATION CHANCES THIS AFTERNOON AND EVENING. CONVECTION LAST NIGHT ACROSS MISSOURI HAS PRODUCED SEVERAL MID LEVEL FEATURES THAT WILL HELP TRIGGER ADDITIONAL THUNDERSTORMS THIS AFTERNOON. ONE IS CURRENTLY MOVING ACROSS SOUTH CENTRAL INDIANA. THIS IS PRODUCING CONVECTION THAT WILL CONTINUE ACROSS OUR NORTHERN COUNTIES THROUGH LATE AFTERNOON. WEAK LAPSE RATES AND A LACK OF SURFACE CONVERGENCE IS PRECLUDING ADDITIONAL CONVECTION FROM BUILDING SOUTH FROM THIS AREA. ADDITIONAL SURFACE BOUNDARIES ACROSS SOUTHERN ILLINOIS MAY SERVE AS A FOCUS FOR ADDITIONAL DEVELOPMENT...WHICH MAY MOVE INTO SOUTHWESTERN INDIANA AND NORTH CENTRAL KENTUCKY LATE THIS AFTERNOON OR EVENING. ALTHOUGH LAPSE RATES ARE NOT STEEP...ATMOSPHERE IS QUITE MOIST...WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES THROUGH THIS EVENING. ANY STORMS THAT FORM ON ANY EAST/WEST BOUNDARIES MAY TRAIN...PRODUCING LOCALLY EXCESSIVE RAINS AND RUNOFF PROBLEMS. WINDS WILL SWITCH TO THE NORTH EARLY SATURDAY MORNING AS HIGH PRESSURE MOVES ACROSS MISSOURI. AS STRONG RIDGING MOVES EAST...SUBSIDENCE WILL ERODE CLOUDS BY TOMORROW MORNING AND EXPECT MOSTLY CLEAR SKIES. EVEN WITH THE PASSAGE OF THE COLD FRONT...WARMING MIDLEVEL TEMPERATURES WILL BRING HOT TEMPERATURES TOMORROW. --JSD .LONG TERM (SATURDAY NIGHT THROUGH FRIDAY) LATEST LONG TERM MODEL TRENDS INDICATE THAT THE VERY WARM RIDGE OVER THE CENTRAL AND NORTHERN PLAINS WILL EXTEND EASTWARD ACROSS THE LOWER OHIO VALLEY REGION. THE WARM HEIGHTS WILL MEAN VERY WARM TEMPS THROUGH THE EXTENDED PERIOD IF REALIZED. WITH THE VERY WARM AIR ALOFT AND MAIN STORM TRACK STAYING WELL NORTH OF THE FA...THE DAILY THUNDERSTORM THREAT WUD SEEM TO BE ISOLATED AT BEST. THIS AGREES WITH THE EARLY MORNING EXTENDED TRENDS TOO. IN A NUTSHELL...DAILY HIGHS IN THE 90S WITH LOWS IN THE UPPER 60S TO MIDDLE 70S. POPS ON THE ORDER OF 10 TO 14 PERCENT. --21 && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 14, 6:15 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 615 PM EDT FRI JUL 14 2006 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-150830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 615 PM EDT FRI JUL 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS EVENING AND OVERNIGHT. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE THIS EVENING... GENERALLY NORTH OF I 64. SOME OF THESE STORMS MAY BE SEVERE THIS EVENING...WITH DOWNBURSTS THAT CAN PRODUCE ISOLATED WIND DAMAGE OF 60 MPH AND A FEW REPORTS OF PEA TO NICKEL SIZE HAIL. HOWEVER...THE MAIN THREAT WILL BE WITH LOCALLY HEAVY RAIN...WITH 1 TO 2 INCHES OF RAIN ALONG AND NORTH OF THE OHIO RIVER. SOME AREAS IN SOUTHERN INDIANA COULD RECEIVE RAINFALL AMOUNTS OVER 2 INCHES THIS EVENING. WITH THE GROUND RELATIVELY WET FROM ALL OF THIS WEEKS RAINFALL...LOCALIZED FLOODING IS POSSIBLE. REMEMBER TO NEVER DRIVE THROUGH A FLOODED STRETCH OF ROADWAY...TURN AROUND...DO NOT DROWN. ALL STORMS SHOULD BEGIN TO WEAKEN AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE SATURDAY MORNING MAINLY SOUTHEAST OF A LINE FROM LEXINGTON...TO BOWLING GREEN BEFORE THE COLD FRONT EXITS THE REGION. BY SUNDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND BRING A PERIOD OF HOT AND DRY WEATHER TO THE REGION. WITH AFTERNOON READINGS EXPECTED TO WARM INTO THE LOW TO MID 90S...THESE TEMPERATURES COMBINED WITH HIGH HUMIDITY...WILL LEAD TO HEAT INDEX READINGS OF 100 TO 105 FROM SUNDAY THROUGH MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS EVENING AND ARE ENCOURAGED TO REPORT FLOOD PRODUCING RAINFALL...HAIL AND HIGH WINDS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. JDG
In the hours before
Local storm report, Jul 14, 5:31 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL HENRYVILLE 38.53N 85.77W
07/14/2006 E1.00 INCH CLARK IN PUBLIC
RELAYED BY LOCAL BROADCAST MEDIA. NICKEL TO QUARTER SIZE
HAIL...AND WINDS TO 60 MPH ALONG WITH HEAVY RAIN.
&&Special weather statement, Jul 14, 5:57 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 557 PM EDT FRI JUL 14 2006 KYZ035-039-040-047-142300- ANDERSON-FRANKLIN-MERCER-WOODFORD- 557 PM EDT FRI JUL 14 2006 ...LOCALLY HEAVY RAIN AND 40 MPH WINDS... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF THUNDERSTORMS BETWEEN FRANKFURT...LAWRENCEBURG...AND GEORGETOWN MOVING EAST AT 30 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND GUSTY WINDS OF AROUND 40 MPH...ARE EXPECTED WITH THESE STORMS. THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 48 AND 58. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 59 AND 68. SLOW DOWN TO AVOID HYDROPLANING. JDG
Special weather statement, Jul 14, 5:58 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 558 PM EDT FRI JUL 14 2006 INZ092-KYZ031>033-142245- CLARK-HENRY-OLDHAM-TRIMBLE- 558 PM EDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS TO THE NORTH AND NORTHEAST OF LOUISVILLE... AT 555 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING AN NUMBER OF STRONG THUNDERSTORMS FROM CLARK COUNTY INDIANA INTO TRIMBLE AND OLDHAM COUNTIES IN KENTUCKY. THESE STORMS WERE MOVING TO THE EAST BETWEEN 25 TO 30 MPH AND WILL MOVE INTO HENRY COUNTY KENTUCKY THROUGH 630 PM EDT. FREQUENT DEADLY LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF ONE HALF TO ONE INCH PER HOUR...AND GUSTY WINDS OF 35 TO 40 MPH... ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Special weather statement, Jul 14, 6:18 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 618 PM EDT FRI JUL 14 2006 INZ076-077-084-090-091-KYZ025-142300- CRAWFORD-FLOYD-HARRISON-MEADE-ORANGE-WASHINGTON- 618 PM EDT FRI JUL 14 2006 ...STRONG THUNDERSTORMS OVER PARTS OF SOUTH CENTRAL INDIANA... AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NUMBER OF STRONG THUNDERSTORMS IN CRAWFORD...WASHINGTON AND FLOYD COUNTIES IN INDIANA. ANOTHER STORM DEVELOPED OVER NORTHWEST MEADE COUNTY. THESE STORMS WERE MOVING EAST NORTHEAST AND SOME OF THESE STORMS WILL MOVE INTO DUBOIS AND HARRISON COUNTIES IN THE INDIANA BY 7 PM EDT OR 6 PM CDT. OCCASIONAL LIGHTNING...MODERATE TO HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. SCHOLZ
Local storm report, Jul 14, 6:22 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
622 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 7 WNW LAWRENCEBURG 38.07N 85.01W
07/14/2006 E50 MPH ANDERSON KY TRAINED SPOTTER
FREQUENT LIGHTNING...AND 1.25 TO 1.5 INCHES OF RAIN.
&&Local storm report, Jul 14, 6:23 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
623 PM EDT FRI JUL 14 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND GST 7 WNW LAWRENCEBURG 38.07N 85.01W
07/14/2006 E50.00 MPH ANDERSON KY TRAINED SPOTTER
FREQUENT LIGHTNING...AND 1.25 TO 1.5 INCHES OF RAIN.
&&
CORRECTED TIMEThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:34 PM EDT | Flash Flood Warning | LMK | Jefferson | 4 hr |
Nearby
Flash Flood Warnings in Kentucky, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.